Edgeworth Box Economies with Multiple Equilibria

Economic Theory Bulletin, April 2017, Volume 5, Issue 1, pp 65-80

14 Pages Posted: 8 Jun 2016 Last revised: 29 Mar 2017

See all articles by Alexis Akira Toda

Alexis Akira Toda

University of California, San Diego (UCSD) - Department of Economics

Kieran James Walsh

University of California, Santa Barbara (UCSB) - Department of Economics

Date Written: June 7, 2016

Abstract

We derive sufficient conditions for the existence of multiple equilibria in two-good, two-agent pure exchange economies with heterogeneous but symmetric preferences with identical Bernoulli utilities. When preferences are non-homothetic (e.g., quadratic, quasi-linear, or HARA), multiple equilibria are possible even with identical endowments.

Keywords: excess demand functions, multiple equilibria

JEL Classification: C62, D51, D58

Suggested Citation

Toda, Alexis Akira and Walsh, Kieran James, Edgeworth Box Economies with Multiple Equilibria (June 7, 2016). Economic Theory Bulletin, April 2017, Volume 5, Issue 1, pp 65-80, Available at SSRN: https://ssrn.com/abstract=2791689 or http://dx.doi.org/10.2139/ssrn.2791689

Alexis Akira Toda (Contact Author)

University of California, San Diego (UCSD) - Department of Economics ( email )

9500 Gilman Drive
Mail Code 0508
La Jolla, CA 92093-0508
United States

HOME PAGE: http://https://sites.google.com/site/aatoda111/

Kieran James Walsh

University of California, Santa Barbara (UCSB) - Department of Economics ( email )

Santa Barbara, CA

Do you have a job opening that you would like to promote on SSRN?

Paper statistics

Downloads
189
Abstract Views
878
rank
203,904
PlumX Metrics